How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29274
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Recently returned to Yoga, but suffering severe nausea

Resolved Question:

recently returned to Yoga, but suffering severe nausea within half an hour of practice ?
Also pounding in right ear.
Submitted: 3 months ago.
Category: Medical
Expert:  Dr Basu replied 3 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Do you have any history of heart disease, or high blood pressure?

Pounding in one ear and nausea can be from high blood pressure related issue sometimes?

Customer: replied 3 months ago.
Have suffered SVT 4 years ago but take a beta blocker which works well.
Recent blood pressure check at annual review was fine.
Expert:  Dr Basu replied 3 months ago.

Ok

Do you have any ear pain, dizziness?

Customer: replied 3 months ago.
No pain, dizziness, fainting. Only Nausea and pounding in right ear.Nausea stops when I stop exercising, but pounding in ear is there nearly all day.
Expert:  Dr Basu replied 3 months ago.

Thanks again for reply.

It is likely you have right ear problem which is also causing nausea during yoga exercises.

Infection in the right ear cavity or eustachian tube dysfunction ( eustachian tube connects your middle ear cavity to the throat to maintain air pressure equilibrium), can cause such symptoms.

Besides ear problem it can be due to the rise in blood pressure during yoga practice causing symptoms.

Customer: replied 3 months ago.
What do you suggest, that I can do to relieve these symtoms ?
Expert:  Dr Basu replied 3 months ago.

Forgot to ask, do you have any nasal or sinus congestion?

Customer: replied 3 months ago.
No nasal or sinus congestion,although I am sneezing more frequently.
Expert:  Dr Basu replied 3 months ago.

ok that makes sense.

You have seasonal allergies.

That is likely causing the eustachian tube dysfunction and hence the symptoms.

You should try any antihistamine like loratadine 10 mg tab daily to control seasonal allergies.

And during yoga, avoid any head down postures and also also any fast head movement as they can precipitate the symptoms you described above.

Best wishes

Customer: replied 3 months ago.
Will antihistamine have any adverse effect with the beta blocker?
Expert:  Dr Basu replied 3 months ago.

Not usually --especially loratadine.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-dr-basu/

Dr Basu and 4 other Medical Specialists are ready to help you